What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 26, 5:28 AM EST, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 26, 5:28 AM EST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
628 AM EDT Tue Jun 26 2018
.UPDATE...
The NEAR TERM Section has been updated below.
&&
.SYNOPSIS...
Issued at 236 AM EDT Tue Jun 26 2018
An upper level circulation over the Central Plains will lift northeast
and open up over the Great Lakes tonight and Wednesday. Multiple
bands of showers and thunderstorms will progress eastward with
this system today into Wednesday. Upper ridging will build in
Thursday behind the exiting system to start another very hot and
humid spell. The ridge will peak across our area Friday and shift
eastward for the weekend. With adequate low level moisture from
rains the next 36 hours, peak heating hours late week will yield
pretty unstable air that may trigger isolated evening convection
Friday into Sunday if warm temperatures aloft don't cap us. A
flattening of the flow late weekend in advance of the next trough
moving into the Northern Plains Sunday will renew or more
organized convective period Sunday night into early next week.
Model blend temperatures appear reasonable. Other than near normal
temperatures today due to clouds and rain, an extended period of
well above normal temperatures will ensue beginning Wednesday and
peaking Friday and Saturday.
&&
.NEAR TERM /Today/...
Issued at 625 AM EDT Tue Jun 26 2018
Have raised pops from 50 to 60% most areas given storm and shower
growth in Illinois last few hours. Bulk of rain appears headed for
northwest half of forecast area but given all the trailing
convection back to southern Missouri, most areas should see a
period of rain and storms this morning into midday or so.
Still expecting some sunshine after this so temperature rises into
the lower 80s still seems reasonable.
&&
.SHORT TERM /Tonight through Thursday night/...
Issued at 236 AM EDT Tue Jun 26 2018
The upper and surface low will progress across the Great Lakes tonight
and Wednesday producing several periods of scattered showers and
thunderstorms, again some with heavy rainfall. The trough axis
shifts east of us by midday Wednesday ending the threat for rain
with skies becoming partly cloudy. Ridge building takes over
Wednesday night into Thursday. Some convection may develop west of
Indiana in this time frame associated with a weak upper wave
interacting with the warm front but any impact from this would
touch our southwest most areas at best.
Max and min temperatures will steadily rise upward each day. With
recent rains and maturing corn crops, 70+ degree dewpoints should
bring heat indices back to the mid 90s by Thursday.
&&
.LONG TERM /Friday through Monday/...
Issued at 252 AM EDT Tue Jun 26 2018
Ensembles in good agreement on the upcoming weather pattern. A heat
ridge is expected to build across the area temporarily early in
the extended, before getting flattened out by early next week as a
series of short wave troughs move across the northern Plains and
western Great Lakes.
Despite very high instability progged by the end of the week, it
appears air mass will be capped off, especially on Friday. The cap
will probably get progressively weaker with time as upper heights
slowly fall. Therefore, the chances for air mass type convection may
gradually increase over the weekend. Will tend to keep Friday dry
under the strong cap, and go with some small chance PoPs for
Saturday and Sunday as the cap weakens.
By next Monday, ensembles suggest a front will drop down into the
area from the northwest. At this time, it appears the best threat
for convection during this period will be with this front.
&&
.AVIATION /Discussion for 261200z TAFs/...
Issued at 603 AM EDT Tue Jun 26 2018
Narrow band of showers east of TAF sites at outset. Clusters of
thunderstorms in eastern IL arriving at TAF sites in first few
hours of forecast period.
Prior to storm arrival, cloud decks are below 1000 feet. Once
storms arrive, cloud decks raise to MVFR, and once storms exit
ceilings will raise to VFR.
Visibility could drop to 2 miles in core of storms but confidence
to low to include in forecast.
More storm clusters will occur this afternoon and tonight ahead
of surface trough expected to be reaching TAF sites near 271200z.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...Tucek
NEAR TERM...Tucek
SHORT TERM...Tucek
LONG TERM....JAS
AVIATION...Tucek
Hazardous weather outlook, Jun 26, 3:35 AM EST, 6 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
435 AM EDT Tue Jun 26 2018
INZ021-028>031-035>049-051>057-060>065-067>072-271000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
435 AM EDT Tue Jun 26 2018
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: Thunderstorm activity is expected across the area today and
tonight. Isolated severe storms are possible this afternoon and
through the evening hours. Heavy rainfall is also possible this
afternoon and tonight.
Hazards: Frequent cloud to ground lightning, strong damaging winds,
small hail, and heavy rainfall which may lead to localized flooding.
Timing: Best threat for severe storms from the midday hours through
about midnight tonight.
Discussion: A frontal system off to the west will begin moving into
the area later today and tonight. Shower and thunderstorm activity
is expected through tonight as this frontal system approaches.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Outlook: Thunderstorm activity is possible on Wednesday, as well as
over the weekend and into early next week. Isolated strong to severe
storms are possible Wednesday, especially east of a Muncie to Bedford
line.
Heat index values may approach or exceed 100 degrees on Friday,
Saturday, and Sunday afternoon.
Discussion: A frontal system will be in the process of moving through
the area on Wednesday. This front may be accompanied by thunderstorm
activity, with the potential for isolated strong to severe storms,
especially over eastern Indiana. Additional thunderstorm activity is
possible by the weekend and on into early next week as another front
approaches the area from the northwest.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today or tonight at this time.
Severe storm spotters are encouraged to monitor future weather
statements regarding any changes to the severe weather outlook later
today and Wednesday.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 26, 7:45 AM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
845 AM EDT TUE JUN 26 2018
INZ043-044-051-052-060-261330-
Clay IN-Parke IN-Vermillion IN-Vigo IN-Sullivan IN-
845 AM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR VIGO...NORTHERN SULLIVAN...
WESTERN CLAY...WESTERN PARKE AND SOUTHERN VERMILLION COUNTIES UNTIL
930 AM EDT...
At 844 AM EDT, Doppler radar was tracking a strong thunderstorm near
Dennison, or near Terre Haute, moving northeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Terre Haute, Clinton, Rockville, West Terre Haute, Fairview Park,
Shelburn, Prairieton, Prairie Creek, Farmersburg, Seelyville,
Montezuma, Hymera, Fairbanks, Rosedale, Staunton, Universal, Mecca,
Bloomingdale, Marshall and Riley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3917 8764 3917 8762 3918 8762 3920 8759
3922 8757 3925 8757 3925 8760 3928 8761
3930 8760 3931 8762 3934 8758 3934 8756
3935 8753 3970 8753 3991 8718 3922 8714
3911 8765 3912 8764 3914 8766
TIME...MOT...LOC 1244Z 239DEG 29KT 3949 8750
MKSpecial weather statement, Jun 26, 8:27 AM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
927 AM EDT TUE JUN 26 2018
INZ036-037-044>046-052-261415-
Clay IN-Montgomery IN-Putnam IN-Hendricks IN-Boone IN-Parke IN-
927 AM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR HENDRICKS...NORTH CENTRAL CLAY...
SOUTHEASTERN PARKE...SOUTHWESTERN BOONE...SOUTHEASTERN MONTGOMERY AND
PUTNAM COUNTIES UNTIL 1015 AM EDT...
At 927 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Greencastle, or 25 miles south of Crawfordsville,
moving northeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Plainfield, Lebanon, Greencastle, Danville, Brazil, Avon, Pittsboro,
Ladoga, Clayton, Jamestown, Roachdale, Knightsville, Bainbridge,
Harmony, Fillmore, Coatesville, North Salem, Lizton, Advance and Amo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4007 8650 3963 8637 3963 8646 3960 8646
3960 8665 3957 8666 3949 8712 3966 8706
3977 8716
TIME...MOT...LOC 1327Z 242DEG 33KT 3969 8700
MKSpecial weather statement, Jun 26, 9:01 AM EST, 53 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1001 AM EDT TUE JUN 26 2018
INZ037-046-261445-
Hendricks IN-Boone IN-
1001 AM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRICKS AND SOUTHERN
BOONE COUNTIES UNTIL 1045 AM EDT...
At 1000 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Lebanon, or 18 miles southeast of Crawfordsville,
moving east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Brownsburg, Lebanon, Pittsboro, Whitestown, Jamestown, North Salem,
Lizton, Advance and Ulen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4011 8638 3992 8629 3992 8633 3987 8633
3986 8669 3988 8670 3997 8669
TIME...MOT...LOC 1400Z 252DEG 36KT 3993 8658
MKSpecial weather statement, Jun 26, 9:31 AM EST, 23 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1031 AM EDT TUE JUN 26 2018
INZ039-047-048-261515-
Hancock IN-Hamilton IN-Marion IN-
1031 AM EDT TUE JUN 26 2018
...SPECIAL WEATHER STATEMENT...
At 1031 AM EDT, Doppler radar was tracking a strong thunderstorm over
Speedway, or near Indianapolis, moving east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Indianapolis, Carmel, Fishers, Noblesville, Lawrence, Beech Grove,
Speedway, Westfield, Cumberland, McCordsville, Meridian Hills, Warren
Park, Clermont, Rocky Ripple, Williams Creek, Wynnedale, Spring Lake,
Spring Hill, Crows Nest and North Crows Nest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4006 8596 3976 8584 3971 8629 3987 8633
3992 8633 3993 8624 3996 8624
TIME...MOT...LOC 1431Z 251DEG 23KT 3982 8624
MK